How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Debbie Your Own Question
Dr. Debbie
Dr. Debbie, Veterinarian
Category: Dog
Satisfied Customers: 5034
Experience:  Full time practicing companion animal veterinarian.
Type Your Dog Question Here...
Dr. Debbie is online now
A new question is answered every 9 seconds

My dog at zanaflex a muscle relaxer!!! what doI do

Customer Question

My dog at zanaflex a muscle relaxer!!! what doI do?
Submitted: 7 years ago.
Category: Dog
Customer: replied 7 years ago.

Age: 2; Female; Breed: chiwinnie

Already Tried:
Gave her salt to induce vomiting not working she weighs approx. 5 pounds. Pill was 2 mg.
Expert:  Dr. Debbie replied 7 years ago.

How long ago did she ingest it?


How much salt did you give?

Customer: replied 7 years ago.
20 minutes to half hour ago, a tablespoon
Expert:  Dr. Debbie replied 7 years ago.
Give her a tablespoon of hydrogen peroxide by mouth and see if that will empty her stomach. Watch for the pill. I'll be here a bit longer, let me know if it comes up.
Customer: replied 7 years ago.
is there a chance that she might die if the pill doesn't come up?
Expert:  Dr. Debbie replied 7 years ago.

Most likely she will be alright, but since she is so small it would be best to get the tablet up. Give the peroxide and wait about 15 minutes. If she doesn't vomit then give 1/2 tablespoon more.


You have up to 2 hours to empty the stomach after ingestion of something. She should vomit the pill up since you caught it so early.



Customer: replied 7 years ago.
just gave second dose hasn't vomited yet... just waiting
Expert:  Dr. Debbie replied 7 years ago.
Is she heaving at all? Any retching?
Customer: replied 7 years ago.
no heaving or retching... she is just very lathargic
Expert:  Dr. Debbie replied 7 years ago.

If you don't get the tablet up, I would take her in to an ER tonight. As I said, she probably would be okay, but they can give her something to help decrease the toxic effects and monitor her heartrate, etc., in case it gets low and can give medication to counter act this. I would probably take this precaution since she is so small.


Dr. Debbie